Skip to main content Accessibility help
×
Home

Coronary artery spasm due to intravenous atropine infusion in a child: possible Kounis syndrome

  • Ana Castellano-Martinez (a1) and Moises Rodriguez-Gonzalez (a2)

Abstract

Coronary vasospasm can result from silent myocardial ischaemia to sudden death. There are many precipitant factors including different pharmacological agents. Kounis syndrome is defined by acute coronary syndromes associated with anaphylactic or anaphylactoid reactions. We report, to the best of our knowledge, the first paediatric case of Kounis syndrome due to intravenous atropine.

  • View HTML
    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Coronary artery spasm due to intravenous atropine infusion in a child: possible Kounis syndrome
      Available formats
      ×

      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Coronary artery spasm due to intravenous atropine infusion in a child: possible Kounis syndrome
      Available formats
      ×

      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Coronary artery spasm due to intravenous atropine infusion in a child: possible Kounis syndrome
      Available formats
      ×

Copyright

Corresponding author

Correspondence to: M. Rodriguez-Gonzalez, MD, Department of Pediatrics, Hospital Universitario Puerta del Mar, Ana de Viya Avenue 34, 11009 Cadiz, Spain. Tel: 34 956 00 27 00; Fax: 34 956002085; E-mail: moirogo@gmail.com

References

Hide All
1. Ming-Jui, H, Hu, P, Ming-Yow, H. Coronary artery spasm: review and update. Int J Med Sci 2014; 11: 11611171.
2. Miwa, K, Nakagawa, K, Yoshida, N, et al. Lipoprotein (a) is a risk factor for occurrence of acute myocardial infarction in patients with coronary vasospasm. J Am Coll Cardiol 2000; 35: 12001205.
3. Jasmin, R, Ng, C-T, Sockalingam, S, et al. Myocardial infarction with normal coronaries: an unexpected finding in a 13-year-old girl with systemic lupus erythematosus. Lupus 2013; 22: 15181522.
4. Subramanian, S, Gaum, WE. Acute myocardial infarction caused by transient coronary vasospasm in a child with Kawasaki disease and no coronary aneurysms. Pediatr Cardiol 2010; 31: 875877.
5. Lee, J, Seok, J, Kim, Y, et al. Atropine injection followed by coronary artery spasm with ventricular tachycardia during spinal anesthesia. Korean J Anesthesiol 2013; 65: 6670.
6. Kounis, NG. Kounis syndrome: an update on epidemiology, pathogenesis, diagnosis and therapeutic management. Clin Chem Lab Med 2016; 54: 15451559.
7. Biteker, M, Duran, NE, Biteker, F, et al. Kounis syndrome: first series in Turkish patients. Anadolu Kardiyol Derg 2009; 9: 5960.
8. Ebo, DG, Leysen, J, Mayorga, C, et al. The in vitro diagnosis of drug allergy: status and perspectives. Allergy 2011; 66: 12751286.
9. Demoly, P, Adkinson, NF, Brockow, K, et al. International consensus on drug allergy. Allergy 2014; 69: 420437.
10. Brockow, K, Garvey, LH, Aberer, W, et al. Skin test concentrations for systemically administered drugs – an ENDA/EAACI Drug Allergy Interest Group position paper. Allergy 2013; 68: 702712.

Keywords

Coronary artery spasm due to intravenous atropine infusion in a child: possible Kounis syndrome

  • Ana Castellano-Martinez (a1) and Moises Rodriguez-Gonzalez (a2)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed